MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).Device history record review (dhr): reviewed the device history record and no abnormalities found during in process and final control inspection.Sample evaluation: received one introcan safety pur 20g, 1.1x32mm-ap catheter hub without original packaging, with its hub attached to an extension set.The cannula and the protective cap were not returned.By visually checking the received sample, the capillary of the sample was found damaged and the broken part of the capillary was found in a container upon receipt.Complaint and sample to be forwarded to production for further investigation.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in hong kong: catheter in artery line was broken.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).Cut off capillary defect most likely not appear to be attributed by manufacturing process as the defect is able to be detected by the in-line vision system.Damages induced after assembly process is not possible since the catheter had been protected with the protective cap.The simulation by cannula reinsertion did not produce similar defect as per complaint sample.The complaint sample defect matches with the simulation sample of being cut by scissors.The defect on the complaint sample is believed to be occurred after the cannulation process due to been cut by a sharp tool.Cause : defect due to wrong handling.
 
Additional Manufacturer Narrative
Exemption number e2016018.(b)(4) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr.This report was filed for item number, 4251644-03, which is not sold in the united states, however a similar item number, 4251644-02, is sold in the united states by (b)(4).The 510(k) has been updated to reflect a 510(k) that item 4251644-02 has been cleared under.Note: b.Braun is aware that the listed exemption has been withdrawn, however since the initial mdr report was filed under this exemption, the follow up is also being filed under the exemption.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7687097
Report Number9610825-2018-00123
Device Sequence Number2043680
Product Code FOZ
UDI-Device Identifier04046964398971
UDI-Public(01)04046964398971(17)221101(10)17M02G8392
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
Report Date (Section F) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model NumberN/A
Device Catalogue Number4251644-03
Device Lot Number17M02G8392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/13/2018
Device Age3 MO
Event Location Hospital
Date Report to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer06/20/2018
06/20/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/30/2018
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA07/02/2019